MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR
Model Number 357.372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the screw in the wing of a trochanteric fixation nail (tfn) helical blade inserter is impacted and broke off when trying to remove in cleaning process.There was no patient involvement.This report is for one (1) helical blade inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the helical blade inserter (product code: 357.372, lot no: 4996719) was received at us cq for investigation.The visual inspection of the received device indicated that the locking shaft component in the alignment indicator sub-assembly was broken.The broken piece was struck in the alignment indicator.Few scratches were observed on the handle component.Thus the complaint condition was confirmed for the received device.Service and repair evaluation: the customer reported the screw in the wing of a trochanteric fixation nail (tfn) helical blade inserter is impacted and broke off trying to remove in cleaning process.The repair technician reported the connecting screw is broken.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the received device as a component in the device was broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 357.372, synthes lot number: 4996719, supplier lot number: n/a, release to warehouse date: apr 28, 2005, expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9930566
Report Number2939274-2020-01747
Device Sequence Number14057340
Product Code LXH
UDI-Device Identifier10886982196064
UDI-Public(01)10886982196064
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.372
Device Catalogue Number357.372
Device Lot Number4996719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELICAL BLADE INSERTER